Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 66, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 25, 2006, 5:54 PM EDT for Henry County, Ohio. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2006, 5:54 PM EDT (21:54 UTC)
- Expired
- May 25, 2006, 6:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Henry County, OH
The radar
The Northern Indiana radar (KIWX), 137 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 6:05 PM EDT | HAIL 0.88 | Malinta, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 2:34 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 252156 RRA
SVRIWX
OHC069-252230-
/O.NEW.KIWX.SV.W.0066.060525T2154Z-060525T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
554 PM EDT THU MAY 25 2006
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HENRY COUNTY IN NORTHWEST OHIO
* UNTIL 630 PM EDT
* AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
SEVERE STORM WAS LOCATED NEAR HOLGATE...OR ABOUT 8 MILES SOUTH OF
NAPOLEON...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
MCCLURE...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR NORTHERN INDIANA AND NORTHWESTERN OHIO. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR SOUTHERN
MICHIGAN.
LAT...LON 4134 8420 4122 8416 4125 8388 4139 8387
4141 8406
$$1 follow-up statement
000
WWUS53 KIWX 252209
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
608 PM EDT THU MAY 25 2006
OHC069-252230-
/O.CON.KIWX.SV.W.0066.000000T0000Z-060525T2230Z/
HENRY OH-
608 PM EDT THU MAY 25 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR EASTERN HENRY COUNTY...
AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS SEVERE STORM WAS LOCATED NEAR MALINTA...OR ABOUT 6 MILES
SOUTHEAST OF NAPOLEON...AND MOVING NORTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MCCLURE...
TEXAS.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR NORTHERN INDIANA AND NORTHWESTERN OHIO. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR SOUTHERN
MICHIGAN.
LAT...LON 4137 8414 4122 8413 4125 8388 4139 8387
4141 8406
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:10 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, May 25, 3:10 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 310 PM EDT THU MAY 25 2006 .SHORT TERM... TONIGHT AND FRIDAY...ONGOING SEVERE THREAT MAIN CONCERN FOR THIS EVENING. DEWPOINTS IN THE MID TO UPPER 60S AND SURFACE TEMPERATURES NEAR 80 HAVE COMBINED TO PUSH SURFACE BASED CAPES IN EXCESS OF 2000 J/KG. FORCED LARGE SCALE ASCENT OCCURS THIS EVENING AS REGIONS LIES IN LEFT EXIT REGION OF 50+ KNOT MID LEVEL JET STREAK AND ZONE OF LOW LEVEL MASS CONVERGENCE ON NOSE OF LOW LEVEL JET STREAK. EXPECT INITIAL CONVECTION TO BE SCATTERED IN NATURE BUT EVENTUALLY EVOLVE INTO SQUALL LINE INDIVIDUAL COLD POOLS INTERACT AND ON FRIDAY...NOT MANY CHANGES WARRANTED AS MID LEVEL LOW AND ASSOCIATED COLD POOL PUSH OFF TO THE EAST INTO WESTERN NEW YORK BY EVENING. RETAINED CHANCE POPS DURING THE MORNING HOURS ACROSS THE ENTIRE FORECAST AREA AS LINGERING WRAP AROUND MOISTURE AND SPOKES OF DPVA ROTATE AROUND LOW. BY AFTERNOON...EXPECT SHOWERS TO BE CONFINED TO EASTERN PART OF THE AREA AS LOW LOOSENS ITS GRIP ON THE REGION. TEMPERATURES WILL BE SEVERAL DEGREES COOLER THAN TODAY AS WINDS TURN TO THE NORTHWEST. HIGHS SHOULD TOP OUT INTO THE LOW TO MID 70S...EXCEPT SLIGHTLY COOLER NEAR LAKE MICHIGAN AS WINDS COME IN DIRECTLY OFF THE STILL RELATIVELY COOL WATERS. && .LONG TERM... WITH THE JET STREAM TO THE NORTH THIS WEEKEND AND ON THE BACKSIDE OF THE SURFACE HIGH AND AN UPPER LEVEL RIDGE IN PLACE...THIS WEEKEND WILL BE HOT AND DRY. AT THE BEGINNING OF NEXT WEEK BOTH THE SURFACE RIDGE AND UPPER LEVEL RIDGE WILL BE OFF TO OUR EAST...ALLOWING MOISTURE TO BE BROUGHT UP FROM THE GULF OF MEXICO. NO FRONTS ARE AROUND BUT THE GFS IS SHOWING QPF HERE AND THERE FROM TIME TO TIME AT THE BEGINNING OF NEXT WEEK...WHICH WILL LEAVE THIS TIME DRY YET BUT WHEN THOSE DAYS GET CLOSER...IT WILL HAVE TO BE SEEN IF AFTERNOON TYPE THUNDERSTORMS WILL NEED TO BE ADDED. THEN TOWARDS THE MIDDLE OF NEXT WEEK...TUESDAY TO THURSDAY...THINGS BECOME MUCH MORE INCONSISTENT. MODELS HAVE CHANGED FROM YESTERDAY AND THE GFS DOES NOT DEFINE A COLD FRONT TOO WELL...BUT IT APPEARS THAT IT KEEPS THIS FRONT SOMEWHAT STATIONARY FROM TUESDAY TO THURSDAY TO OUR NORTHWEST...FROM THE CENTRAL PLAINS TO THE NORTHERN GREAT LAKES AREA. IF THIS DOES HAPPEN AND WE STAY IN A SOUTHERLY FLOW...MOISTURE WILL KEEP BUILDING INTO THE CWA AND THE MIDDLE OF NEXT WEEK COULD BE RAINY. BUT WILL MAKE NO CHANGES AT THIS TIME. && .AVIATION... DIFFICULT TAF FORECAST FOR THIS CYCLE AS MID LEVEL LOW OVER THE UPPER MIDWEST AND ASSOCIATED SURFACE COLD FRONT MOVE INTO INCREASINGLY UNSTABLE AIR OVER THE REGION. EXPECT THUNDERSTORM DEVELOPMENT WITHIN THE NEXT COUPLE HOURS AS THESE FEATURES INTERACT. BEST INSTABILITY REMAINS SOUTHEAST OF SBN AND THEREFORE MENTIONED TEMPO MVFR GROUP FOR ONLY SHOWERS LATER THIS AFTERNOON AND EVENING. EXPECT MORE SIGNIFICANT CONVECTION AT FORT WAYNE AND INCLUDED IFR TEMPO GROUP FOR THUNDERSTORMS FOR SAME TIME PERIOD. AFTER THIS INITIAL WAVE OF CONVECTION...EXPECT ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT OVERNIGHT AS MID LEVEL COLD POOL MOVES THROUGH. KEPT CONDITIONS MVFR FOR REMAINDER OF TAF CYCLE FOR THIS AND POTENTIAL MIST DEVELOPMENT WITH ABUNDANT LOW LEVEL MOISTURE IN PLACE. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...50 LONG TERM....98 AVIATION...50
Hazardous weather outlook, May 25, 5:18 AM EDT, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 518 AM EDT THU MAY 25 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-260930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 418 AM CDT THU MAY 25 2006 /518 AM EDT THU MAY 25 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT ORGANIZED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER PORTIONS OF NORTHERN INDIANA AND SOUTHERN LOWER MICHIGAN AND THEN MOVE EAST INTO NORTHWEST OHIO THIS EVENING. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND STRONG DAMAGING WINDS THE PRIMARY HAZARD. THE GREATEST CHANCE FOR SEVERE WEATHER IS EXPECTED TO BE ALONG AND EAST OF A LINE FROM STURGIS MICHIGAN TO PERU INDIANA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. IT REMAINS TOO EARLY TO DETERMINE THE CHANCES OF SEVERE WEATHER ASSOCIATED WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-260930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 518 AM EDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. A FEW OF THESE STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL ALONG WITH FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP HITCHCOCK
In the hours before
Local storm report, May 25, 3:42 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
342 PM EDT THU MAY 25 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL ELKHART 41.69N 85.97W
05/25/2006 E0.75 INCH ELKHART IN TRAINED SPOTTERLocal storm report, May 25, 3:58 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
358 PM EDT THU MAY 25 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM HAIL OTTAWA 41.02N 84.04W
05/25/2006 M0.75 INCH PUTNAM OH LAW ENFORCEMENTLocal storm report, May 25, 4:03 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
403 PM EDT THU MAY 25 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM TSTM WND DMG 2 S MIDDLEBURY 41.64N 85.71W
05/25/2006 ELKHART IN AMATEUR RADIO
COUPLE LARGE TREES DOWN AND VISIBILITY LESS THAN A
QUARTER MILELocal storm report, May 25, 4:34 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
434 PM EDT THU MAY 25 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND DMG WARSAW 41.24N 85.85W
05/25/2006 KOSCIUSKO IN LAW ENFORCEMENT
SEVERAL LARGE TREES DOWN.Local storm report, May 25, 5:26 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
526 PM EDT THU MAY 25 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND GST 2 W BLAKESLEE 41.52N 84.77W
05/25/2006 M60 MPH WILLIAMS OH EMERGENCY MNGRLocal storm report, May 25, 5:30 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
530 PM EDT THU MAY 25 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL ELKHART 41.69N 85.97W
05/25/2006 M1.75 INCH ELKHART IN TRAINED SPOTTER
HAIL OBSERVED SOUTHSIDE OF ELKHART.The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:10 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Putnam | 65 min |
| May 25, 4:24 PM EDT | Severe Thunderstorm Warning | IWX | Putnam | 34 min |
| May 25, 5:13 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Henry, Williams | 62 min |
| May 25, 6:17 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Paulding, Van Wert | 58 min |
| May 25, 6:51 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Defiance, Henry, Putnam | 54 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.